MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP
Catalog Number A2114
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the patient slipped out of the mayfield infinity xr2 skull clamp (a2114) during a craniotomy procedure causing a 3 to 4cm head laceration that had to be washed out and cleaned with betadine, then sutured.Patient was in prone position during positioning.The skull clamp was removed from circulation and a different skull clamp was used to complete the case.The patient left the or in stable condition.No surgical delay has been reported.
 
Additional Manufacturer Narrative
The mayfield infinity xr2 skull clamp (a2114) was returned for evaluation: device history record (dhr - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned device shows that the plunger assembly has cracked pawls and it is not allowing the ratchet extension to move freely through the base casting.Additionally, the device is past the 10-year service life and will be returned to the customer without being repaired.Further investigation by quality engineering confirmed the initial findings of the service team: that the plunger assembly was broken and not engaging with the ratchet extension, and that the unit was in worn condition.Root cause - the complaint is confirmed via inspection of the unit.However, the unit is over 10 years old and past the service life; therefore, it is being returned to the customer unrepaired.The probable root cause is rough or improper handling of the unit.Based on the evaluation of the event, no corrective action is required.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD INFINITY XR2 SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21106010
Report Number3004608878-2025-00001
Device Sequence Number21028262
Product Code HBL
UDI-Device Identifier10381780253761
UDI-Public10381780253761
Combination Product (Y/N)N
PMA/510(K) Number
K130389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexFemale
Patient Weight74 KG
Patient EthnicityNon Hispanic